Advertisement

Manuscripta Mathematica

, Volume 138, Issue 3–4, pp 287–298 | Cite as

On continuity properties of monotone operators beyond the natural domain of definition

  • Miroslav Bulíček
Article

Abstract

We study boundary value problems associated to a nonlinear elliptic system of partial differential equations. The leading second order elliptic operator provides L 2-coerciveness and has at most linear growth with respect to the gradient. Incorporating properties of Lipschitz approximations of Sobolev functions we are able to show that the problems in consideration are well-posed, in the sense of Hadamard, in W 1,p for all \({p \in (p_0,2]}\) for certain \({p_0 \in [3/2,2)}\) . For simplicity we restrict ourselves to the Dirichlet problem.

Mathematics Subject Classification (2000)

35J45 35J66 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Acerbi E., Fusco N.: An approximation lemma for W 1,p functions. In: Material Instabilities in Ciontinuum Mechanics, pp. 1–5. Oxford Science, Oxford University Press, New York (1988)Google Scholar
  2. 2.
    Boccardo L., Gallouët T.: Nonlinear elliptic and parabolic equations involving measure data. J. Funct. Anal. 87(1), 149–169 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Frehse J., Málek J., Steinhauer M.:: On analysis of steady flows of fluids with shear-dependent viscosity based on the lipschitz truncation method. SIAM J. Math. Anal. 34(5), 1064–1083 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Greco L., Iwaniec T., Sbordone C.: Inverting the p-harmonic operator. Manuscripta Math. 92(2), 249–258 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Iwaniec T., Sbordone C.: Weak minima of variational integrals. J. Reine Angew. Math. 454, 143–161 (1994)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Iwaniec T., Sbordone C.: Riesz transforms and elliptic PDEs with VMO coefficients. J. Anal. Math. 74, 183–212 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Iwaniec T., Scott C., Stroffolini B.: Nonlinear Hodge theory on manifolds with boundary. Ann. Mater. Pura Appl. 177(4), 37–115 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Meyers N.G.: An L p-estimate for the gradient of solutions of second order elliptic divergence equations. Ann. Scuola Norm. Sup. Pisa 17, 189–206 (1963)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Mingione G.: The Calderón-Zygmund theory for elliptic problems with measure data. Ann. Sci. Norm. Super. Pisa Cl. Sci. 6(2), 195–261 (2007)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Serrin J.: Pathological solutions of elliptic differential equations. Ann. Scuola Norm. Sup. Pisa 18, 385–387 (1964)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Stein E.M.: Singular Integrals and Differentiability Properties of Functions. Princeton University Press, Princeton (1970)zbMATHGoogle Scholar

Copyright information

© Springer-Verlag 2011

Authors and Affiliations

  1. 1.Faculty of Mathematics and Physics, Mathematical InstituteCharles UniversityPrague 8Czech Republic

Personalised recommendations